MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: right breast capsular contracture (baker grade iii).Concomitant products: mentor memoryshape breast implant 270cc gel breast prosthesis, catalog #3341109, serial #(b)(4).(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female patient who underwent a primary breast augmentation procedure with a mentor memoryshape breast implant 270cc gel breast prosthesis developed capsular contracture (baker grade iii) in her right breast.Capsular contracture was noticed by a physician.As a result, the patient will undergo explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 05/23/2019, the mentor failure analysis lab received the device for evaluation.On 06/06/2019, mentor received additional information about the event.It was initially reported that the patient dob is (b)(6) 1985.New information states that the patient dob is (b)(6) 1985.On 06/12/2019, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, it was reported that the patient developed capsular contracture.During evaluation of the sample a tear was observed in the anterior view, measurement approximately 12.1 cm.No additional anomalies were observed.Based on the facts of the case, is unrelated to the breast implant and related to the patient condition.The second product received is related to a concomitant device, therefore no further investigation is required.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.No further investigation will be conducted on this complaint due to external cause.The reported complaint could not be confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8605995
Report Number1645337-2019-11768
Device Sequence Number19588162
Product Code FTR
UDI-Device Identifier00081317005056
UDI-Public00081317005056
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Catalogue Number3341109
Device Lot Number7302262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR